MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP3020X
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one nc euphora balloon to treat a lesion.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that balloon inflation difficulties occurred during inflation.It was also reported that the balloon was inflated to a nominal pressure of 12 atms but then afterwards the balloon would not deflate.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device returned with a detachment on the hypo-tube.Kinks were evident on the hypo-tube pr oximal to the detachment site.The hypo-tube material was oval and jagged on the detachment site.The detached section of hypo-tube did not return for analysis.Deformation was evident to the transition shaft and entry port.The balloon was inflated on device return.The proximal balloon bond/inflation lumen was necked.It was not possible to perform negative prep or inflation/deflation testing due to the condition of the detachment on the hypo-tube and necked proximal balloon bond/inflation lumen.The device was returned loaded on a guidewire.It was not possible to remove the guidewire due to the guidewire being necked onto the proximal balloon bond/inflation lumen.No other damage evident to the remainder of the device.Additional information: it was later reported that there was no inflation difficulties, the balloon was inflated with no issues noted.It was also reported that a hypo-tube detachment occurred.The detachment occurred when the balloon would not deflate and had to be removed.The device was kinked and re-straightened during use.The balloon and detached portion were removed from the patient by pulling it out very hard while inflated.It is believed that the nc euphora did cause or contribute to the dissection.There were no issues noted with the onyx frontier stent.Initial reporter's name updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion being treated was a non tortuous, calcified lesion with 90% stenosis in the proximal left anterior descending artery (lad).It was not difficult to remove the protective sheath or packaging stylette.The device was being used to pre-dilate the lesion.A concentration of 50/50 contrast/saline was used.An inflation pressure of 12 atm was applied when it was determined that there were difficulties.The deflation difficulties were noted after the first inflation.The balloon failed to deflate after 20 seconds of inflation.The device was not moved or repositioned while inflated.The balloon was removed from the patient by pulling it out while inflated.Difficulty was experienced removing the balloon as it was still inflated.A dissection was noted at the area of inflation after pulling the balloon out which was then stented by an onyx frontier stent.The same inflation device was successfully used with other devices and was able to deploy the second onyx frontier used to treat the dissection at 14 atm.No further patient injury was reported.The patient is stable.Patient age, weight, gender, sex provided.Initial reporter phone number updated.Section b1: adv evnt/prod prob h1.Type of reportable event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20235119
Report Number9612164-2024-04242
Device Sequence Number15494545
Product Code LOX
UDI-Device Identifier00643169395848
UDI-Public00643169395848
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberNCEUP3020X
Device Catalogue NumberNCEUP3020X
Device Lot Number229334172
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer09/17/2024
09/18/2024
10/24/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/18/2024
10/15/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight93 KG